On some Properties of quasi-MV √ Algebras and quasi-MV Algebras. Part IV

Peter Jipsen,

Antonio Ledda,

Francesco Paoli


In the present paper, which is a sequel to [20, 4, 12], we investigate further the structure theory of quasi-MV algebras and √ quasi-MV algebras. In particular: we provide a new representation of arbitrary √ qMV algebras in terms of √ qMV algebras arising out of their MV* term subreducts of regular elements; we investigate in greater detail the structure of the lattice of √ qMV varieties, proving that it is uncountable, providing equational bases for some of its members, as well as analysing a number of slices of special interest; we show that the variety of √ qMV algebras has the amalgamation property; we provide an axiomatisation of the 1-assertional logic of √ qMV algebras; lastly, we reconsider the correspondence between Cartesian √ qMV algebras and a category of Abelian lattice-ordered groups with operators first addressed in [10].

[1] S. Aguzzoli, A note on the representation of McNaughton lines by basic literals, Soft Computing 2, (1998), pp. 111–115.
[2] W.J. Blok, D. Pigozzi, Algebraizable Logics, Memoirs of the AMS, number 396, American Mathematical Society, Providence, RI, 1989.
[3] W.J. Blok, J.G. Raftery, Assertionally equivalent quasivarieties, International Journal of Algebra and Computation 18:4 (2008), pp. 589–681.
[4] F. Bou, F. Paoli, A. Ledda, H. Freytes, On some properties of quasi-MV algebras and √quasi-MV algebras. Part II, Soft Computing 12:4 (2008), pp. 341–352. 
[5] F. Bou, F. Paoli, A. Ledda, M. Spinks, R. Giuntini, The logic of quasi-MV algebras, Journal of Logic and Computation 20:2 (2010), pp. 619–643.
[6] I. Chajda, Normally presented varieties, Algebra Universalis 34 (1995), pp. 327–335.
[7] R. Cignoli, I.M.L. D’Ottaviano, D. Mundici, Algebraic Foundations of Many-Valued Reasoning, Kluwer, Dordrecht, 1999.
[8] F. Esteva, J. Gispert., L. Godo, C. Noguera, Adding truth-constants to logics of continuous t-norms: Axiomatization and completeness results, Fuzzy Sets and Systems 158:6 (2007), pp. 597–618.
[9] R. Giuntini, A. Ledda, F. Paoli, Expanding quasi-MV algebras by a quantum operator, Studia Logica 87:1 (2007), pp. 99–128. 
[10] R. Giuntini, A. Ledda, F. Paoli, Categorical equivalences for √quasi-MV algebras, Journal of Logic and Computation 20:4 (2010), pp. 795–810.
[11] Y. Komori, Super-Lukasiewicz implicational logics, Nagoya Mathematical Journal 72 (1978), pp. 127–133. 
[12] T. Kowalski, F. Paoli, On some properties of quasi-MV algebras and √quasi-MV algebras. Part III, Reports on Mathematical Logic 45 (2010), pp. 161–199.
[13] T. Kowalski, F. Paoli, Joins and subdirect products of varieties, Algebra Universalis 65 (2011), pp. 371–391.
[14] T. Kowalski, F. Paoli, R. Giuntini, A. Ledda, The lattice of subvarieties of square root quasi-MV algebras, Studia Logica 95 (2010), pp. 37–61.
[15] T. Kowalski, F. Paoli, M. Spinks, Quasi-subtractive varieties, Journal of Symbolic Logic 76:4 (2011), pp. 1261–1286.
[16] A. Ledda, M. Konig, F. Paoli, R. Giuntini, MV algebras and quantum computation, Studia Logica 82:2 (2006), pp. 245–270.
[17] R. Lewin, M. Sagastume, P. Massey, MV* algebras, Logic Journal of the IGPL 12:6 (2004), pp. 461–483.
[18] R. McKenzie, An algebraic version of categorical equivalence for varieties and more general algebraic categories, in: Logic and Algebra, A. Ursini and P. Agliano (Eds.), Dekker, New York, 1996, pp. 211–243.
[19] D. Mundici, Bounded commutative BCK algebras have the amalgamation property, Mathematica Japonica 32 (1987), pp. 279–282.
[20] F. Paoli, A. Ledda, R. Giuntini, H. Freytes, On some properties of quasi-MV algebras and √quasi-MV algebras. Part I, Reports on Mathematical Logic 44 (2008), pp. 53–85.
[21] F. Paoli, A. Ledda, M. Spinks, H. Freytes, R. Giuntini, The logic of square root quasiMV algebras, International Journal of Theoretical Physics 50 (2011), pp. 3882–3902.